Texas, 2013

Hail and Damaging Wind in Texas, May 1 to 2, 2013

May 1 to 2, 2013 · NWS EWX · 4 events in 4 counties and zones

A cold front brought thunderstorms to South Central Texas some of which produced large hail and damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A cold front brought thunderstorms to South Central Texas some of which produced large hail and damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 1, 5:31 PM CST, 1 hour 59 minutes earlier.

Area forecast discussion, May 1, 5:31 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
631 PM CDT WED MAY 1 2013

.AVIATION...
A STRONG COLD FRONT WAS PUSHING SOUTHWARD INTO THE SOUTH PLAINS
AND WILL ARRIVE IN THE TX HILL COUNTRY BY 05Z AND INTO THE I35
CORRIDOR BETWEEN 10 AND 12Z. VFR CONDITIONS GENERALLY PREVAILING AHEAD
OF THE COLD FRONT...HOWEVER SCT TSRA...SOME SEVERE WILL PRECEDE
THE COLD FRONT ACROSS THE NRN HILL COUNTRY/RIO GRANDE PLAINS THIS
EVENING...MOVING SOUTHWARD INTO SRN/ERN HILL COUNTRY BY 05Z. GUSTY
NLY WINDS OF 20-30 KNOTS WITH HIGHER GUSTS WILL DEVELOP BEHIND THE
COLD FRONT ALONG WITH MVFR CIGS DEVELOPING IN THE COLDER AIR AND
PREVAILING ALONG WITH SCT SHRA/TSRA WITH OCCASIONAL IFR CIGS AND
VSBYS IN THE STORMS. LOW LEVEL WIND SHEAR IS POSSIBLE FOR AN HOUR
OR TWO JUST AFTER THE SHALLOW COLD FRONT PUSHES THRU.

&&

.PREV DISCUSSION... /ISSUED 506 PM CDT WED MAY 1 2013/

UPDATE...
FOR SEVERE THUNDERSTORM WATCH 146.

DISCUSSION...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE HILL COUNTRY AND
SOUTHERN EDWARDS PLATEAU UNTIL MIDNIGHT TONIGHT. SHOWERS AND
THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS CENTRAL/WEST CENTRAL TEXAS
AHEAD OF AN APPROACHING COLD FRONT. CURRENT SURFACE TEMPERATURES
ACROSS THE CONCHO VALLEY AND WEST CENTRAL TEXAS HAVE REACHED INTO THE
LOWER TO MID 90S. THE COMBINATION OF THE COLD FRONT...DRYLINE...AND
WARM SURFACE TEMPERATURES COULD ENABLE SOME OF THE THUNDERSTORMS
TO REACH SEVERE LEVELS THIS EVENING AND TONIGHT ACROSS THE HILL
COUNTRY AND SOUTHERN EDWARDS PLATEAU. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREATS.

PREV DISCUSSION... /ISSUED 330 PM CDT WED MAY 1 2013/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
SHORT TERM CONCERNS WILL BE CENTERED ON CONVECTION CHANCES ACROSS
SOUTH CENTRAL TEXAS FROM THIS EVENING INTO EARLY TOMORROW MORNING. A
DRYLINE CURRENTLY OVER WEST CENTRAL TEXAS FROM SOA TO NEAR ABI WILL
APPROACH FROM THE WEST WHILE A STRONG COLD FRONT APPROACHES FROM THE
NORTH. STORMS ARE EXPECTED TO INITIATE ACROSS THE BIG COUNTRY OF
WEST CENTRAL TEXAS BY LATE THIS AFTERNOON...THEN DEVELOP ACROSS THE
EDWARDS PLATEAU/HILL COUNTRY BY MID-EVENING. A SIGNIFICANT SOURCE OF
LIFT IS LACKING...BUT IF STORMS MANAGE TO DEVELOP...WE COULD SEE
SOME ISOLATED SEVERE THUNDERSTORMS...PRIMARILY NORTH OF HIGHWAY 90
AND WEST OF I-35. TIMING OF ANY SEVERE STORMS WILL BE FAVORED
BETWEEN 9 PM AND 5 AM. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY CONCERNS WITH ANY SEVERE THUNDERSTORMS THAT MANAGE TO
DEVELOP. THE STRONG COLD FRONT WILL MOVE QUICKLY THROUGH THE AREA
LATE TONIGHT AND THURSDAY MORNING. THERE WILL BE SOME IMPRESSIVE
SURFACE PRESSURE RISES BEHIND THE BOUNDARY AND NORTH WINDS WILL BE
ON THE INCREASE THROUGHOUT MOST OF THE DAY ON THURSDAY. WIND
SPEEDS SHOULD REACH ADVISORY LEVELS (SUSTAINED 26-39 MPH) AND WE
WILL ISSUE A WIND ADVISORY FOR ALL OF SOUTH CENTRAL TEXAS FROM
7AM-10PM.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...
MUCH COOLER AIR WILL FILTER IN BEHIND THE FRONT THURSDAY NIGHT
THROUGH FRIDAY PROVIDING PLENTY OF COLD AIR ADVECTION AND BREEZY
NORTH WINDS. SURFACE WINDS FINALLY DECREASE FRIDAY NIGHT INTO
SATURDAY MORNING. LIGHT WINDS...DRY AIR AND MOSTLY CLEAR SKIES MAY
LEAD TO RECORD LOW TEMPERATURES BOTH FRIDAY NIGHT AND SATURDAY
NIGHT. TEMPERATURES BEGIN TO REBOUND CLOSER TO CLIMATOLOGICAL
NORMALS BY EARLY NEXT WEEK AS SOUTHEASTERLY WINDS SLOWLY STRENGTHEN.
SOUTHWEST TO WESTERLY FLOW ALOFT REMAINS INTACT DURING THE EARLY AND
MIDDLE PORTION OF THE UPCOMING WORK WEEK. THE DRYLINE MAY BECOME
ACTIVE LATE IN THE FORECAST PERIOD...BUT CONFIDENCE IS TOO LOW TO
MENTION ANY PRECIPITATION CHANCES AT THIS TIME.

FIRE WEATHER...
MOIST CONDITIONS CONTINUE THIS EVENING BEFORE A STRONG COLD FRONT
MOVES THROUGH TONIGHT AND THURSDAY MORNING...BRINGING AN ABRUPT
NORTHERLY WIND SHIFT AND DRIER AIR TO ALL OF SOUTH CENTRAL TEXAS.
GUSTY NORTH WINDS AND MUCH COOLER TEMPERATURES ARE EXPECTED BEHIND
THE COLD FRONT ON THURSDAY... HOWEVER WITH PLENTY OF COOL
AIR...LIGHT PRECIPITATION AND CLOUD COVER... MINIMUM RH/S WILL
ONLY DROP INTO THE 30-50% RANGE. ON FRIDAY...DRY AIR CONTINUES TO
MOVE INTO THE REGION AND WITH TEMPERATURES WARMING A FEW
DEGREES...MINIMUM HUMIDITIES WILL FALL TO NEAR 15% ALONG THE RIO
GRANDE TO NEAR 25% EAST OF I-35. WINDS WILL BE NEAR 10 MPH ALONG
THE RIO GRANDE TO NEAR 20 MPH ALONG AND EAST OF INTERSTATE 35.
THIS WILL BRING A PERIOD OF NEAR CRITICAL FIRE WEATHER CONDITIONS
TO SOUTH CENTRAL TEXAS FRIDAY AFTERNOON. WE STILL EXPECT THE WINDS
WILL BE ON A DECREASING TREND DURING THE AFTERNOON WHILE HUMIDITIES
ARE AT THEIR LOWEST. IN ADDITION... RECENT RAINFALL HAS HELPED TO
KEEP FINE FUEL MOISTURE UP.

CLIMATE...
RECORD LOWS FOR FRIDAY MAY 3RD AND SATURDAY MAY 4TH...

AUSTIN BERGSTROM....44 IN 2011 AND 38 IN 2011
AUSTIN CAMP MABRY...45 IN 1929 AND 42 IN 1907
DEL RIO.............45 IN 1970 AND 47 IN 1954
SAN ANTONIO.........47 IN 2011 AND 44 IN 1954

ALL-TIME MAY LOW TEMPERATURE RECORDS

AUSTIN BERGSTROM....38 ON MAY 4...2011
AUSTIN MABRY........40 ON MAY 1...1925
DEL RIO.............45 ON MAY 3...1970
SAN ANTONIO.........43 ON MAY 9...1984

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              61  63  40  68  43 /  40  30  10   0   0
AUSTIN BERGSTROM INTL AIRPORT  61  63  39  67  36 /  40  30  10   0   0
NEW BRAUNFELS MUNI AIRPORT     62  64  40  68  40 /  30  30  10   0   0
BURNET MUNI AIRPORT            57  58  36  65  38 /  50  30  10   0   0
DEL RIO INTL AIRPORT           63  63  42  73  45 /  40  40  -   -    0
GEORGETOWN MUNI AIRPORT        58  61  37  65  39 /  40  30  10   0   0
HONDO MUNI AIRPORT             64  67  43  70  41 /  30  30  10   0   0
SAN MARCOS MUNI AIRPORT        62  64  40  67  40 /  30  30  10   0   0
LA GRANGE - FAYETTE REGIONAL   66  67  43  66  41 /  30  30  20  -    0
SAN ANTONIO INTL AIRPORT       63  65  43  69  42 /  30  30  10   0   0
STINSON MUNI AIRPORT           64  66  43  69  43 /  30  30  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM TO 10 PM CDT THURSDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...25
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 1, 4:12 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CDT WED MAY 1 2013

TXZ171>173-183>194-202>209-217>225-228-021200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
512 PM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

A STRONG COLD FRONT WILL MOVE INTO THE HILL COUNTRY AND SOUTH
CENTRAL TEXAS LATE TONIGHT...WITH SCATTERED THUNDERSTORMS EXPECTED
TO DEVELOP ALONG AND BEHIND THE COLD FRONT. THERE IS A SLIGHT RISK
OF SEVERE STORMS...AFFECTING AREAS ALONG AND NORTH OF HIGHWAY 90
AND ALONG AND WEST OF I-35. PRIMARY SEVERE THREATS ARE FOR LARGE
HAIL AND DAMAGING WINDS...MAINLY BETWEEN 6 PM THIS EVENING AND 5
AM THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

BY DAYBREAK THURSDAY...STRONG NORTH WINDS OF 20 TO 30 MPH COULD
GUST UP TO 40 MPH. A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTH
CENTRAL TEXAS FROM 7 AM TO 10 PM THURSDAY.

ON FRIDAY...CONTINUED BREEZY CONDITIONS AND MUCH DRIER AIR IS
EXPECTED TO RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS
ALL OF SOUTH CENTRAL TEXAS.

NEAR RECORD COLD TEMPERATURES ARE EXPECTED THURSDAY NIGHT AND
FRIDAY NIGHT. ALTHOUGH A FREEZE IS NOT EXPECTED...TEMPERATURES IN
THE MID 30S TO NEAR 40 ACROSS MUCH OF SOUTH CENTRAL TEXAS COULD
IMPACT TENDER VEGETATION AND SMALL PETS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, May 1, 3:05 PM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 PM CDT WED MAY 1 2013

TXZ171>173-183>194-202>209-217>225-228-012315-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
405 PM CDT WED MAY 1 2013

...MUCH COLDER THURSDAY WITH RECORD COLD EXPECTED FRIDAY AND
SATURDAY MORNINGS...

AFTER A WARM DAY TODAY...MUCH COLDER TEMPERATURES CAN BE EXPECTED
THURSDAY. A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL
TEXAS LATE TONIGHT INTO EARLY THURSDAY MORNING. NORTH WINDS OF 25
TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL DEVELOP ON THURSDAY
BEHIND THE COLD FRONT. A WIND ADVISORY IS IN EFFECT FOR ALL OF
SOUTH CENTRAL TEXAS FROM 7 AM UNTIL 10 PM. HIGH TEMPERATURES ON
THURSDAY WILL BE REACHED IN THE EARLY MORNING AND THEN TEMPERATURES
WILL REMAIN STEADY OR FALL INTO THE 50S BY LATE IN THE DAY.

PRIOR TO THE COLD FRONT...A CLUSTER OF SHOWERS AND THUNDERSTORMS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS LATE THIS EVENING INTO THE
OVERNIGHT HOURS. SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE AREA OF
CONCERN IS GENERALLY NORTH OF U.S. HIGHWAY 90 AND WEST OF
INTERSTATE 35.

RECORD OR NEAR RECORD LOW TEMPERATURES ARE EXPECTED FRIDAY THE 3RD
OF MAY AND SATURDAY THE 4TH OF MAY. RECORD LOWS FOR THE MONTH OF
MAY WILL ALSO LIKELY BE BROKEN OR APPROACHED. LOWS FRIDAY AND
SATURDAY MORNING WILL BE IN THE MID TO UPPER 30S IN THE HILL
COUNTRY AND LOW LYING SPOTS ALONG THE ESCARPMENT WITH LOWER TO
MID 40S ELSEWHERE ACROSS SOUTH CENTRAL TEXAS. SOME LOW LYING AND
WIND SHELTERED SPOTS IN THE HILL COUNTRY MAY EVEN BRIEFLY APPROACH
FREEZING SATURDAY MORNING.

THE CURRENT LOW TEMPERATURE RECORDS FOR FRIDAY MAY 3RD AND
SATURDAY MAY 4TH ARE LISTED BELOW FOR AUSTIN...DEL RIO AND SAN
ANTONIO.

AUSTIN BERGSTROM....44 IN 2011 AND 38 IN 2011
AUSTIN CAMP MABRY...45 IN 1929 AND 42 IN 1907
DEL RIO.............45 IN 1970 AND 47 IN 1954
SAN ANTONIO.........47 IN 2011 AND 44 IN 1954

THE RECORDS FOR THE MONTH OF MAY ARE LISTED BELOW.

AUSTIN BERGSTROM....38 ON MAY 4...2011
AUSTIN MABRY........40 ON MAY 1...1925
DEL RIO.............45 ON MAY 3...1970
SAN ANTONIO.........43 ON MAY 9...1984
Special weather statement, May 1, 6:07 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
707 PM CDT WED MAY 1 2013

TXZ183-184-020115-
EDWARDS-VAL VERDE-
707 PM CDT WED MAY 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAL VERDE AND
NORTHWESTERN EDWARDS COUNTIES UNTIL 815 PM CDT...

AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SONORA TO 19 MILES
NORTH OF JUNO TO 20 MILES NORTHEAST OF PANDALE...AND MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
JUNO...AND RURAL AREAS OF NORTHERN VAL VERDE AND NORTHWESTERN
EDWARDS COUNTIES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3030 10018 3024 10011 3009 10065 3010 10105
      3029 10130
TIME...MOT...LOC 0005Z 312DEG 17KT 3055 10064 3042 10108
          3043 10138
Special weather statement, May 1, 6:53 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT WED MAY 1 2013

TXZ184-020145-
EDWARDS-
753 PM CDT WED MAY 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EDWARDS COUNTY UNTIL 845
PM CDT...

AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF ROOSEVELT TO 7 MILES SOUTHWEST OF SONORA...AND MOVING SOUTH AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  DEVILS SINKHOLE STATE NATURAL AREA...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3030 9989 3028 9987 3008 9996 3008 9997
      3004 9997 3007 10061 3029 10070 3030 10069
      3030 10056
TIME...MOT...LOC 0053Z 339DEG 18KT 3035 10016 3045 10068
Special weather statement, May 1, 7:06 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
806 PM CDT WED MAY 1 2013

TXZ184-020145-
EDWARDS-
806 PM CDT WED MAY 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EDWARDS COUNTY UNTIL 845
PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF ROOSEVELT...OR 22 MILES
SOUTHEAST OF SONORA...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN EDWARDS COUNTY.

LAT...LON 3017 9994 3013 10067 3030 10054 3030 10010
TIME...MOT...LOC 0106Z 320DEG 10KT 3035 10034

The radar

The Laughlin AFB radar (KDFX), 114 km away, was scanning. The volume nearest the first event began at 01:28 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Edwards

When
May 1, 7:30 PM CST
Where
Edwards County, 27.12 mi NW of Rocks Spgs
Measured
1.75 in hail
Reported by
Public
Coordinates
30.270, -100.570

Hail, Uvalde

When
May 1, 9:00 PM CST
Where
Uvalde County, 5.49 mi NW of Reagan Wells
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
29.610, -99.860

Hail, Kerr

When
May 1, 10:55 PM CST
Where
Kerr County, 1.92 mi ESE of Center Pt
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.920, -99.000

Thunderstorm Wind, Kendall

When
May 2, 12:05 AM CST
Where
Kendall County, Berghiem
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.820, -98.580

A thunderstorm produced wind gusts estimated at 58 mph that knocked down large tree limbs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439320, 439321, 439322, 439323.